Modular invariants from simple currents. An explicit proof

A. N. Schellekens*, S. Yankielowicz

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


In a previous paper an orbifold construction was used to demonstrate that the existence of primary fields with simple fusion rules in a conformal field theory implies the existence of non-diagonal modular invariant partition functions. Here we present a direct and explicit proof of modular invariance, which also covers a few cases that could not be obtained with the orbifold method. We also give a very simple general formula for the modular matrix M.

Original languageEnglish
Pages (from-to)387-391
Number of pages5
JournalPhysics Letters B
Issue number3-4
StatePublished - 31 Aug 1989
Externally publishedYes


Dive into the research topics of 'Modular invariants from simple currents. An explicit proof'. Together they form a unique fingerprint.

Cite this